Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the ideals of a Noetherian ring

Author: J. T. Stafford
Journal: Trans. Amer. Math. Soc. 289 (1985), 381-392
MSC: Primary 16A33; Secondary 16A08, 16A66
MathSciNet review: 779071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct various examples of Noetherian rings with peculiar ideal structure. For example, there exists a Noetherian domain $ R$ with a minimal, nonzero ideal $ I$, such that $ R/I$ is a commutative polynomial ring in $ n$ variables, and a Noetherian domain $ S$ with a (second layer) clique that is not locally finite. The key step in the construction of these rings is to idealize at a right ideal $ I$ in a Noetherian domain $ T$ such that $ T/I$ is not Artinian.

References [Enhancements On Off] (What's this?)

  • [1] J. Archer, Derivations on commutative rings and projective modules over skew polynomial rings, Ph.D. Thesis, Leeds Univ., 1980.
  • [2] K. A. Brown, The structure of modules over polycyclic groups, Math. Proc. Cambridge Philos. Soc. 89 (1981), 257-283. MR 600242 (83j:16018)
  • [3] -, Localisation at cliques in group rings (to appear).
  • [4] J. Dixmier, Enveloping algebras, North-Holland, Amsterdam, 1977. MR 0498740 (58:16803b)
  • [5] A. V. Jategaonkar, Noetherian bimodules, Noetherian Rings and Rings with Polynomial Identity (Proc. Durham Conf.), mimeographed notes, Leeds Univ., 1979.
  • [6] -, Localisation in Noetherian rings, London Math. Soc. Lecture Note Series (to appear).
  • [7] D. S. Passman, The algebraic structure of group rings, Wiley, New York, 1977. MR 470211 (81d:16001)
  • [8] J. C. Robson, Idealizers and hereditary Noetherian prime rings, J. Algebra 22 (1972), 45-81. MR 0299639 (45:8687)
  • [9] J. E. Roseblade and P. F. Smith, A note on the Artin-Rees property of certain polycyclic group algebras, Bull. London Math. Soc. 11 (1979), 184-185. MR 541973 (80h:16008)
  • [10] S. P. Smith, The primitive factor rings of the enveloping algebra of $ \operatorname{Sl}(2,{\mathbf{C}})$, J. London Math. Soc. 24 (1981), 97-108. MR 623674 (82i:17016)
  • [11] J. T. Stafford, Generating modules efficiently: Algebraic $ K$-theory for non-commutative Noetherian rings, J. Algebra 69 (1981), 312-346; Corrigendum, ibid. 82 (1983), 294-296.
  • [12] -, The Goldie rank of a module (to appear).
  • [13] R. B. Warfield, Jr., The number of generators of a module over a fully bounded ring, J. Algebra 66 (1980), 425-447. MR 593603 (82h:16021)
  • [14] -, Noncommutative, localized rings (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A33, 16A08, 16A66

Retrieve articles in all journals with MSC: 16A33, 16A08, 16A66

Additional Information

Keywords: Noetherian rings, ideal structure, idealizers, links between prime ideals and localisation
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society